MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP; INSTRUMENT, BIOPSY
Model Number DJ4011X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that when needle was removed from patient, it was broken in the middle and surgeon had to remove it.There is a new case reported from facility representative that the device was broken apart at the middle.It was reported that, after the needle punctured into bone, the dr.Rotated the needle and removed it from patient.The needle was found broken apart at the middle.Another broken part was removed by the orthopedic surgeon.Please advise sending address and courier account for sending out the defected needle for inspection.Thank you.
 
Event or Problem Description
It was reported that when needle was removed from patient, it was broken in the middle and surgeon had to remove it.There is a new case reported from facility representative that the device was broken apart at the middle.Please find the information below for your reference: what was the procedure that was being performed? obtaining bone marrow biopsy from patient's pelvis.Did any part the instrument fall into the patient¿s body, and if so how was it retrieved? yes, the cannula was found broken at the middle and about 5cm of it was left in the patient's body when the dr retrieved the cannula from the patient.An surgery was performed next day to retrieve the broken part of cannula from patient successfully.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? no.What was the patient¿s outcome? the patient stayed in the ward after the surgery to retrieve the broken cannula.Patient¿s condition was stable.Was the procedure completed as planned? no, the dr stopped the bone marrow biopsy procedure immediately after noticing the cannula was broken.Do you have photos of the reported issue on the instrument? yes.Please see attachment.It was reported that, after the needle punctured into bone, the dr.Rotated the needle and removed it from patient.The needle was found broken apart at the middle.Another broken part was removed by the orthopedic surgeon.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: two photos and one sample were provided to our quality team for investigation.Through visual inspection, it was observed that the cannula is broken.The upper half of the cannula was inspected, and it was observed that the surface close to the breakage is bent and appears deformed.The bottom half of the cannula was also inspected, and it was observed that the cut has jagged edges, the surface is rough and deformed and it appears as if excessive force was applied to the needle.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001363779 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the investigation performed, a probable root cause cannot be established since during the analysis performed to all the elements relevant to the failure mode no issues were found.Complaints received for this device and defect will continue to be monitored for future occurrences.H3 other text : see manufacturer here.

Brand Name
JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
MDR Report Key12481521
Report Number9680904-2021-00092
Device Sequence Number3794045
Product Code KNW
UDI-Device Identifier10885403087141
UDI-Public(01)10885403087141
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model NumberDJ4011X
Device Catalogue NumberDJ4011X
Device Lot Number0001363779
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/07/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;